Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 20, 2001, 1:29 PM MDT for Grant County, Sioux County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2001, 1:29 PM MDT (19:29 UTC)
- Expired
- Jun 20, 2001, 2:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Grant County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 74 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 201931
SVRBIS
NDC037-085-202030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
129 PM MDT WED JUN 20 2001
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA
CENTRAL SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 230 PM MDT(330 PM CDT)
* AT 129 PM MDT(229 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF SHIELDS...OR
ABOUT 50 MILES SOUTHWEST OF BISMARCK...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SELFRIDGE AT 200 PM MDT
FORT YATES AT 325 PM CDT
RURAL AREAS OF CENTRAL SIOUX COUNTY
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...;DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4627 10129 4610 10135 4594 10069 4601 10059
4615 10064What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:50 AM MDT, 11 hours 39 minutes earlier.
Area forecast discussion, Jun 20, 1:50 AM MDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 AM CDT WED JUN 20 2001 A SHORT WAVE ON THE LEE SIDE OF A BUILDING RIDGE WILL MOVE SOUTHEAST ACROSS THE REGION TODAY. THE AVN SEEMS TO BE HANDLING THIS FEATURE BEST. IT FORECASTED SHOWERS AHEAD OF THE WAVE...WHICH ARE NOW OCCURRING IN NW ND. THIS MODEL ALSO DECREASES LIFTED INDICE VALUES TO LESS THAN ZERO BY MID DAY...SO EXPECT SOME THUNDERSTORMS THIS AFTERNOON. THUNDERSTORMS SHOULD BE SINGLE CELLED AND INTERSPERSED WITH SHOWERS LIKE YESTERDAY. AS THE SHORT WAVE PASSES...THE CHANCE OF PRECIP SHOULD END IN THE FAR NORTHWEST BY LATE AFTERNOON AND IN THE SOUTH CENTRAL THIS EVENING. THEN THE UPPER RIDGE SHOULD DOMINATE THURSDAY AND FRIDAY WITH DRY AND WARM WEATHER. THE CHANCE OF THUNDERSTORMS WILL RETURN ON SATURDAY AS THE UPPER FLOW SHIFTS SOUTHWEST AHEAD OF A TROUGH. THUDNERSTORMS WILL REMAIN IN THE FORECAST UNTIL THE TROUGH PASSES ON MONDAY. .BIS...NONE. LM
In the hours before
Local storm report, Jun 20, 12:40 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
140 PM CDT WED JUN 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 2 W ORRIN ND TORNADO
06/20/01 PIERCE EVENT DURATION 1
MINUTE. REPORTED BY
PUBLIC.
NNNNThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 12:30 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 60 min |
| Jun 20, 2:33 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 12 min |
| Jun 20, 3:02 PM MDT | Severe Thunderstorm Warning | BIS | LaMoure | 43 min |
| Jun 20, 3:26 PM MDT | Severe Thunderstorm Warning | BIS | Logan | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.